Remote Access Proceedings of the American Mathematical Society
Green Open Access

Proceedings of the American Mathematical Society

ISSN 1088-6826(online) ISSN 0002-9939(print)

 
 

 

On characterization and perturbation of local $ C$-semigroups


Authors: Yuan-Chuan Li and Sen-Yen Shaw
Journal: Proc. Amer. Math. Soc. 135 (2007), 1097-1106
MSC (2000): Primary 47D06, 47D60
DOI: https://doi.org/10.1090/S0002-9939-06-08549-2
Published electronically: September 26, 2006
MathSciNet review: 2262911
Full-text PDF Free Access

Abstract | References | Similar Articles | Additional Information

Abstract: Let $ S(\cdot)$ be a $ (C_0)$-group with generator $ -B$, and let $ \{T(t);0\le t<\tau\}$ be a local $ C$-semigroup commuting with $ S(\cdot)$. Then the operators $ V(t):=S(-t)T(t)$, $ 0\le t<\tau$, form a local $ C$-semigroup. It is proved that if $ C$ is injective and $ A$ is the generator of $ T(\cdot)$, then $ A+B$ is closable and $ \overline{A+B}$ is the generator of $ V(\cdot)$. Also proved are a characterization theorem for local $ C$-semigroups with $ C$ not necessarily injective and a theorem about solvability of the abstract inhomogeneous Cauchy problem: $ u'(t)=Au(t)+Cf(t), 0<t<\tau; u(0)=Cx.$


References [Enhancements On Off] (What's this?)

  • 1. G. Da Prato, Semigruppi regolarizzabili, Recerche di Mat. 15 (1966), 223-248. MR 0225199 (37:793)
  • 2. E. B. Davies and M. M. Pang, The Cauchy problem and a generalization of the Hille-Yosida theorem, Proc. London Math. Soc. 55 (1987), 181-208. MR 0887288 (88e:34100)
  • 3. R. deLaubenfels, $ C$-semigroups and the Cauchy problem, J. Funct. Anal. 111 (1993), 44-61. MR 1200635 (94b:47055)
  • 4. M. Gao, Local $ C$-semigroups and local $ C$-cosine functions, Acta Math. Sci. 19 (1999), 201-213. MR 1712307 (2000i:47083)
  • 5. J. A. Goldstein, Semigroups of Linear Operators and Applications, Oxford University Press, 1985. MR 0790497 (87c:47056)
  • 6. C.-C. Kuo and S.-Y. Shaw, Abstract Cauchy problems associated with local C-semigroups, in Semigroups of Operators: Theory and Applications: Second International Conference, Rio de Janeiro, Brazil, September 10-14, 2001 (SOTA2), Ed. by C. Kubrusly, N. Levan, and M. da Silveira, Optimization Software Inc., Publications, New York - Los Angeles, 2002, 158-168. MR 2013626 (2004j:47084)
  • 7. Y.-C. Li and S.-Y. Shaw, $ N$-times integrated $ C$-semigroups and the abstract Cauchy problem, Taiwanese J. Math. 1 (1997), 75-102. MR 1435499 (98g:47033)
  • 8. S.-Y. Shaw and C.-C. Kuo, Generation of local $ C$-semigroups and solvability of the abstract Cauchy problems, Taiwanese J. Math., 9 (2005), 291-311. MR 2142579 (2006a:47064)
  • 9. S.-Y. Shaw, C.-C. Kuo, and Y.-C. Li, Perturbation of local $ C$-semigroups, Nonlinear Analysis 63 (2005), e2569-e2574.
  • 10. N. Tanaka and I. Miyadera, $ C$-semigroups and the abstract Cauchy problem, J. Math. Anal. Appl. 170 (1992), 196-206. MR 1184734 (93j:47061)
  • 11. N. Tanaka and N. Okazawa, Local $ C$-semigroups and local integrated semigroups, Proc. London Math. Soc. (3) 61 (1990), 63-90. MR 1051099 (91b:47093)
  • 12. S. W. Wang and M. C. Gao, Automatic extensions of local regularized semigroups and local regularized cosine functions, Proc. Amer. Math. Soc. 127 (1999), 1651-1663. MR 1600157 (99i:47072)
  • 13. T.-J. Xiao, J. Liang, and F. Li, A perturbation theorem of Miyadera type for local $ C$-regularized semigroups, Taiwanese J. Math., 10 (2006), 153-162. MR 2186169 (2006h:47066)

Similar Articles

Retrieve articles in Proceedings of the American Mathematical Society with MSC (2000): 47D06, 47D60

Retrieve articles in all journals with MSC (2000): 47D06, 47D60


Additional Information

Yuan-Chuan Li
Affiliation: Department of Applied Mathematics, National Chung-Hsing University, Taichung, 402 Taiwan
Email: ycli@amath.nchu.edu.tw

Sen-Yen Shaw
Affiliation: Graduate School of Engineering, Lunghwa University of Science and Technology, Gueishan, Taoyuan, 333 Taiwan
Email: shaw@math.ncu.edu.tw

DOI: https://doi.org/10.1090/S0002-9939-06-08549-2
Keywords: Local $C$-semigroup, $(C_0)$-group, generator, perturbation
Received by editor(s): August 8, 2005
Received by editor(s) in revised form: November 7, 2005
Published electronically: September 26, 2006
Additional Notes: This research was supported in part by the National Science Council of Taiwan.
Communicated by: Joseph A. Ball
Article copyright: © Copyright 2006 American Mathematical Society
The copyright for this article reverts to public domain 28 years after publication.

American Mathematical Society